Drug interactions
Nifedipine + Ombitasvir / paritaprevir / ritonavir and dasabuvir
Severity: Major
Nifedipine and Ombitasvir / paritaprevir / ritonavir and dasabuvir: major interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Ritonavir-boosted paritaprevir regimens inhibit CYP3A4 and can substantially raise nifedipine concentrations. This may cause hypotension and peripheral edema.
What this interaction means in plain words
Nifedipine and Ombitasvir / paritaprevir / ritonavir and dasabuvir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.
Why it happens
Ritonavir and paritaprevir inhibit CYP3A4, decreasing nifedipine metabolism.
What to do
Reduce the nifedipine dose when starting the regimen and monitor blood pressure and edema. Switch to an alternative antihypertensive if events persist.
What to ask your pharmacist
- Does the benefit of taking both outweigh the risk in my case?
- Do I need any blood test, ECG or other check while on both?
- What early warning signs should I watch for, and what should I do if they appear?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Nifedipine and Ombitasvir / paritaprevir / ritonavir and dasabuvir, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Nifedipine
Frequently asked questions
Can I take Nifedipine with Ombitasvir / paritaprevir / ritonavir and dasabuvir?
MediHelp rates the interaction as major. Nifedipine and Ombitasvir / paritaprevir / ritonavir and dasabuvir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Ritonavir-boosted paritaprevir regimens inhibit CYP3A4 and can substantially raise nifedipine concentrations. This may cause hypotension and peripheral edema.
How serious is the interaction between Nifedipine and Ombitasvir / paritaprevir / ritonavir and dasabuvir?
MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Reduce the nifedipine dose when starting the regimen and monitor blood pressure and edema. Switch to an alternative antihypertensive if events persist.
What other medicines interact with Nifedipine?
MediHelp also lists interactions of Nifedipine with, for example, Amifostine, Amlodipine-benazepril, Apalutamide. The full list is on the Nifedipine page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.